EconPapers    
Economics at your fingertips  
 

Exact Asymptotic Expansion of Singular Solutions for the ( )-D Protter Problem

Lubomir Dechevski, Nedyu Popivanov and Todor Popov

Abstract and Applied Analysis, 2012, vol. 2012, 1-33

Abstract:

We study three-dimensional boundary value problems for the nonhomogeneous wave equation, which are analogues of the Darboux problems in . In contrast to the planar Darboux problem the three-dimensional version is not well posed, since its homogeneous adjoint problem has an infinite number of classical solutions. On the other hand, it is known that for smooth right-hand side functions there is a uniquely determined generalized solution that may have a strong power-type singularity at one boundary point. This singularity is isolated at the vertex of the characteristic light cone and does not propagate along the cone. The present paper describes asymptotic expansion of the generalized solutions in negative powers of the distance to this singular point. We derive necessary and sufficient conditions for existence of solutions with a fixed order of singularity and give a priori estimates for the singular solutions.

Date: 2012
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2012/278542.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2012/278542.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:278542

DOI: 10.1155/2012/278542

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:278542